Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 20, 2011, 6:21 PM EDT for Pasco County, Pinellas County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2011, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 20, 2011, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Tampa Bay, FL
Counties Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 53 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651
WWUS82 KTBW 202221
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
621 PM EDT SAT AUG 20 2011
FLZ048>051-202315-
HERNANDO-PASCO-HILLSBOROUGH-PINELLAS-
621 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HERNANDO...WESTERN
PASCO...PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM MASARYKTOWN TO NEW PORT RICHEY TO
LARGO...DRIFTING VERY SLOWLY TOWARDS THE WEST...WILL AFFECT PORT
RICHEY...NEW PORT RICHEY...JASMINE ESTATES AND HUDSON...UNTIL 715 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2822 8286 2819 8282 2845 8268 2859 8266
2850 8234 2793 8256 2796 8259 2796 8266
2798 8262 2800 8264 2795 8271 2788 8258
2782 8260 2779 8281 2791 8286 2808 8285
2806 8279 2813 8279 2818 8282 2816 8285
TIME...MOT...LOC 2221Z 260DEG 2KT 2845 8249 2824 8270
2789 8277
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 1:40 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 20, 1:40 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 140 PM EDT SAT AUG 20 2011 .SHORT TERM (TONIGHT - MONDAY)... A MID AND UPPER LEVEL TROUGH WILL REMAIN ALONG THE U.S. EAST COAST THROUGH THE SHORT TERM PERIOD WHILE UPPER RIDGING CONTINUES FROM THE DESERT SOUTHWEST EAST ACROSS THE SOUTHERN PLAINS. AT THE SURFACE HIGH PRESSURE FROM THE WESTERN ATLANTIC WEST ACROSS THE NORTH CENTRAL PENINSULA WILL MAINTAIN A LIGHT EAST SOUTHEAST WIND FLOW OVER THE FORECAST AREA. AMPLE MOISTURE (PW'S AOA 2 INCHES)COMBINED WITH DAYTIME HEATING WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZE CIRCULATIONS EACH DAY DURING THE AFTERNOON AND EVENING HOURS WITH SLOW MOVING STORMS PRODUCING SOME LOCALLY HEAVY RAINFALL AMOUNTS. MAV POPS LOOK A BIT LOW FOR THE NEXT FEW DAYS...SO WILL GO ABOVE AND DEPICT 40 TO 50 PERCENT ACROSS THE REGION SIMILAR TO WHAT THE NAM IS ADVERTISING. DAYTIME HIGH TEMPERATURES WILL RANGE FROM AROUND 90 ALONG THE COAST TO THE MID 90S INLAND WITH OVERNIGHT LOWS IN THE MID 70S INLAND AREAS AND UPPER 70S TO AROUND 80 ALONG THE IMMEDIATE COAST. .LONG TERM (MONDAY NIGHT - SATURDAY)... A FAIRLY TYPICAL AND RATHER SIMPLISTIC SYNOPTIC PATTERN IS EXPECTED TO BECOME MUCH MORE COMPLEX BY THE TAIL END OF THE PERIOD. A WEAK MID/UPPER LEVEL PATTERN WITH THE SURFACE RIDGE AXIS JUST NORTH OF TAMPA BAY WILL HELP MAINTAIN A GENERAL EASTERLY FLOW PATTERN THOUGH MUCH OF WEEK. EXPECTING TYPICAL SUMMERTIME CONDITIONS OF SCATTERED AFTERNOON THUNDERSTORMS PUSHING INLAND ALONG THE SEA BREEZE. HAVE MAINTAIN 30/40 POPS THROUGH MUCH OF THE PERIOD. HIGH UNCERTAINTY REMAINS FOR THE LAST PERIOD OF THE LONG TERM. MODELS ARE SOMEWHAT CONSISTENT WITH SHOWING A TROPICAL SYSTEM APPROACHING THE PENINSULA BY FRIDAY. BECAUSE OF THE HIGH UNCERTAINTY...WILL WAIT TO ADJUST THE FORECAST UNTIL THE SYSTEM TAKES BETTER SHAPE WITH BETTER SYNOPTIC CONSISTENCY FROM THE MODELS. && .AVIATION... WILL CONTINUE ANOTHER HOUR OF TEMPO THUNDERSTORMS FOR SRQ AS ACTIVITY CONTINUES TO DEVELOP TO THE SOUTH AND MOVE NORTH. OTHERWISE...THINK BAY BREEZE MOVES ACROSS TPA KEEPING MOST STORMS FROM DEVELOPING OVERHEAD. FMY AND RSW WILL SEE TEMPO MVFR/IFR CONDITIONS AS STORMS MOVE SOUTH TO NORTH ACROSS THOSE TERMINALS THIS AFTERNOON. && .MARINE... SURFACE HIGH PRESSURE FROM THE WESTERN ATLANTIC EXTENDING WEST ACROSS THE NORTH CENTRAL PENINSULA WILL MAINTAIN A LIGHT EAST SOUTHEAST WIND FLOW ALONG WITH SLIGHT SEAS OVER THE GULF WATERS TONIGHT THROUGH EARLY NEXT WEEK...WITH A WEAK PRESSURE PATTERN UNDER THE HIGH SUPPORTING AN ONSHORE SEA BREEZE COMPONENT NEAR SHORE EACH AFTERNOON. WIND AND SEAS MAY INCREASE LATE IN THE WEEK AS A TROPICAL SYSTEM APPROACHES FROM THE SOUTHEAST. && .FIRE WEATHER... AMPLE LOW LEVEL MOISTURE WILL KEEP HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS WITH NO FIRE WEATHER ISSUES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 93 78 93 / 30 50 20 40 FMY 77 93 77 94 / 30 50 20 40 GIF 76 94 76 95 / 20 50 20 50 SRQ 77 92 77 93 / 30 50 20 30 BKV 73 94 73 94 / 30 50 20 40 SPG 80 93 82 93 / 30 50 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL LONG TERM/AVIATION...63/JILLSON
Hazardous weather outlook, Aug 20, 5:23 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 523 AM EDT SAT AUG 20 2011 FLZ039-042-043-048>052-055>057-060>062-065-202130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 523 AM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE REGION TODAY WITH THE HIGHEST RAIN CHANCES FROM AROUND THE TAMPA BAY AREA...INTERIOR AREAS AND SOUTHWEST FLORIDA ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. THE MAIN THREATS FROM THESE STORMS WILL CONTINUE TO BE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL THAT COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. TO BE SAFE IMMEDIATELY STOP ALL OUTDOOR ACTIVITIES AND MOVE INDOORS IF YOU HEAR THUNDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL CONTINUE TO BE EXPECTED EACH DAY WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL POSSIBLE. A POSSIBLE TROPICAL FEATURE MAY MOVE INTO THE REGION LATE IN THE WEEK. WE WILL CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM AND COORDINATE WITH THE NATIONAL HURRICANE CENTER FOR ANY POTENTIAL LOCAL IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
In the hours before
Special weather statement, Aug 20, 4:08 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
408 PM EDT SAT AUG 20 2011
FLZ051-052-055-056-060-061-202100-
DE SOTO-HARDEE-POLK-HILLSBOROUGH-MANATEE-SARASOTA-
408 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL AFFECT EASTERN MANATEE...NORTHERN
SARASOTA...SOUTHEASTERN HILLSBOROUGH...SOUTHWESTERN POLK...WESTERN
HARDEE AND NORTHWESTERN DESOTO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR LILY...OR 14 MILES NORTHWEST OF ARCADIA...MOVING NORTH
AT 5 MPH...WILL AFFECT LILY...ONA...MYAKKA HEAD AND DUETTE...UNTIL
500 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2732 8227 2765 8225 2783 8207 2782 8170
2721 8187
TIME...MOT...LOC 2008Z 161DEG 7KT 2741 8197Special weather statement, Aug 20, 4:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
456 PM EDT SAT AUG 20 2011
FLZ051-055-202145-
HILLSBOROUGH-MANATEE-
456 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN MANATEE AND HILLSBOROUGH
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR SUN CITY CENTER...OR 17 MILES SOUTH OF BRANDON...MOVING
NORTHWEST AT 5 MPH...WILL AFFECT WIMAUMA...PARRISH...SUN CITY CENTER
AND RUSKIN...UNTIL 545 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 224 AND 266.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2818 8241 2817 8222 2770 8207 2750 8256
2764 8258 2775 8249 2777 8245 2781 8245
2783 8241 2783 8243 2789 8241 2792 8248
2781 8248 2785 8256 2793 8254 2793 8257
2796 8256 2797 8261 2803 8262
TIME...MOT...LOC 2056Z 147DEG 6KT 2769 8237Special weather statement, Aug 20, 5:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
536 PM EDT SAT AUG 20 2011
FLZ049>051-202215-
PASCO-HILLSBOROUGH-PINELLAS-
536 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL AFFECT ...AND WESTERN PASCO...PINELLAS
AND NORTHWESTERN HILLSBOROUGH COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR TOWN 'N' COUNTRY...OR 8 MILES NORTHWEST OF
TAMPA...EXTENDING TO LAND O LAKES...MOVING NORTHWEST AT 10
MPH...WILL AFFECT THE MENTIONED AREA INCLUDING WEST PARK...TOWN 'N'
COUNTRY...OLDSMAR...ODESSA...TAMPA INTERNATIONAL APRT AND
LUTZ...UNTIL 615 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2802 8280 2804 8281 2841 8268 2841 8249
2834 8243 2828 8232 2807 8243 2794 8253
2802 8264 2795 8271 2793 8271 2786 8261
2769 8265 2774 8272 2800 8282
TIME...MOT...LOC 2135Z 131DEG 10KT 2807 8258Special weather statement, Aug 20, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
621 PM EDT SAT AUG 20 2011
FLZ048>051-202315-
HERNANDO-PASCO-HILLSBOROUGH-PINELLAS-
621 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HERNANDO...WESTERN
PASCO...PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM MASARYKTOWN TO NEW PORT RICHEY TO
LARGO...DRIFTING VERY SLOWLY TOWARDS THE WEST...WILL AFFECT PORT
RICHEY...NEW PORT RICHEY...JASMINE ESTATES AND HUDSON...UNTIL 715 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2822 8286 2819 8282 2845 8268 2859 8266
2850 8234 2793 8256 2796 8259 2796 8266
2798 8262 2800 8264 2795 8271 2788 8258
2782 8260 2779 8281 2791 8286 2808 8285
2806 8279 2813 8279 2818 8282 2816 8285
TIME...MOT...LOC 2221Z 260DEG 2KT 2845 8249 2824 8270
2789 8277The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:08 PM EDT | Special Weather Statement | TBW | Hardee | 52 min |
| Aug 20, 4:56 PM EDT | Special Weather Statement | TBW | Hillsborough | 49 min |
| Aug 20, 5:00 PM EDT | Special Marine Warning | TBW | 30 min | |
| Aug 20, 5:30 PM EDT | Special Marine Warning | TBW | 60 min | |
| Aug 20, 5:36 PM EDT | Special Weather Statement | TBW | Pasco | 39 min |
| Aug 20, 6:10 PM EDT | Special Marine Warning | TBW | 65 min | |
| Aug 20, 6:45 PM EDT | Special Weather Statement | TBW | Citrus | 45 min |
| Aug 20, 6:46 PM EDT | Special Marine Warning | TBW | 29 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.